AuthorsT. Gillberg, A. M. Bruaset, Ø. Hjelle and M. Sourouri
TitleParallel Solutions of Static Hamilton-Jacobi Equations for Simulations of Geological Folds
AfilliationScientific Computing, , Scientific Computing, Scientific Computing
StatusPublished
Publication TypeJournal Article
Year of Publication2014
JournalJournal of Mathematics in Industry
Volume4
Number10
PublisherSpringer
Abstract

Two new algorithms for numerical solution of static Hamilton-Jacobi equations are presented. These algorithms are designed to work efficiently on different parallel computing architectures, and numerical results for multicore CPU and GPU implementations are reported and discussed. The numerical experiments show that the proposed solution strategies scale well with the computational power of the hardware. The performance of the new methods are investigate for tow types of static Hamilton-Jacobi formulations are investigated, the isotropic eikonal equation and an anisotropic formulation used to simulate different types of geological folding. Simulations of geological folding is a key component in an industrial software used in oil and gas exploration. In particular, our experiments indicate that the new algorithms would be capable of accelerating an existing industrial simulator substantially. Direct comparison with the current industry code shows that computing times can be reduced from several minutes to a few seconds. The new methods are now being migrated to the industrial software.

DOI10.1186/2190-5983-4-10
Citation KeySimula.simula.2858